Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 86, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 3, 2004, 3:29 AM CDT for Saint Tammany Parish, Washington Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 3:29 AM CDT (08:29 UTC)
- Expired
- Jun 3, 2004, 4:15 AM CDT
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2085 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
308
WUUS54 KLIX 030829
SVRNEW
LAC103-117-030915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
328 AM CDT THU JUN 3 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF COVINGTON
WASHINGTON PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...FRANKLINTON...BOGALUSA
* UNTIL 415 AM CDT
* AT 325 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHWEST OF FRANKLINTON
TO 7 MILES SOUTHWEST OF HAMMOND...MOVING EAST AT 30 MPH.
THIS IS A DANGEROUS SQUALL LINE WITH DAMAGING WINDS. STAY INDOORS
AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3090 8975 3072 8988 3034 8970 3040 9019
3100 9029 3100 8974
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:00 AM CDT, 29 minutes earlier.
Area forecast discussion, Jun 3, 3:00 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 AM CDT THU JUN 03 2004 UPDATED TO REMOVE PORTION OF SVR WATCH AREA. .DISCUSSION... STRONG SH/TS MOVING THROUGH THIS MORNING. TONIGHT LOOKS TO BE CLOSE TO WHAT THIS MORNING IS SHOWING. LINE OF TS IS MOVING INTO HIGHER MOISTURE LADEN UNSTABLE AIR AS IT APPROACHES THE NORTHERN GULF. CANT SEE ANY OF THE LINE WEAKENING AS IT MOVES THROUGH. SHOULD SEE SOME STRENGTHENING FOR A SHORT TIME THIS MORNING. STRONG COLD POOLS ARE MOVING THROUGH THE UPPER LEVEL LONG WAVE TROUGH CAUSING VERY STRONG SHORT WAVES TO GENERATE MCS FEATURES THIS MORNING AND FOR THE NEXT FEW DAYS. THE GENERAL FLOW OF MOST RAINFALL SHOULD CONTINUE TO BE WEST TO EAST ACROSS THE NORTHERN PORTION OF LA AND MISS WHILE OUTFLOW BOUNDARIES WILL MOVE SOUTHWARD LIFTING THE WARM MOIST AIR OVER NIGHT CREATING SH/TS FOR THE AREA. CELL MERGERS THIS MORNING WITH THE LINE MAY ALSO BE A PROBLEM. MAIN THREAT WITH THE TS LINES WILL BE STRONG STRAIGHT LINE WINDS. AN ISOLATED TORNADO AND LARGE HAIL ARE POSSIBLE AS WELL BUT ARE NOT EXPECTED TO BE THE MAJOR FOCUS. SOURCE REGION HAS BEEN THE RED RIVER VALLEY REGION AND THIS SHOULDNT CHANGE TONIGHT. DRY AIR WILL FINALLY INTRUDE BY FRIDAY GIVING STRONG SUPRESSION AND WARMING THE ATMOS FROM 850MB AND HIGHER. THIS SHOULD PUT A LID ON THE TS DEVELOPMENT AND KEEP ANY TS THAT DEVELOP TO THE NORTH FROM MOVING INTO THE AREA OR SHOULD DISSIPATE ANY OF THOSE THAT DO GET GOING. LOOKING DOWN THE ROAD...WILL NOT BOTHER THE EXTENDED FORECAST. GFS ADVERTISING SOME DEEP MOISTURE COVERING THE ENTIRE GULF BY 192+ HOURS. THEN THE GFS BEGINS ITS NATURAL SUMMERTIME PROCESS OF NOT BEING ABLE TO TRANSFER THE LATENT HEATING AT THE SFC AND ALOFT IN THE PRESENCE OF LIGHT WINDS AND CREATES A MESS IN THE BAY OF CAMPECHE??? && PRELIMINARY POINT NUMBERS... MCB 85 67 87 66 / 50 40 20 10 BTR 87 71 87 68 / 50 40 30 10 MSY 88 74 87 72 / 50 40 40 10 GPT 85 71 86 68 / 50 40 40 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...SVR TS WATCH LAC007-051-057-071-075-087-089-093-095-103-109. MS...NONE. LA AND MS COASTAL WATERS...NONE. && 17
Hazardous weather outlook, Jun 2, 11:40 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1140 PM CDT WED JUN 2 2004 LAZ034>040-046>050-056>070-MSZ068>071-031100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST. BERNARD-LOWER TERREBONNE-ORLEANS-PIKE-POINTE COUPEE- ST. CHARLES-ST. HELENA-ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY- TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-WALTHALL-WASHINGTON- WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1140 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND SOUTH CENTRAL MISSISSIPPI. ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT... .DAY ONE...REMAINDER OF TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS EXTREME SOUTHWEST MISSISSIPPI LEADING INTO SOUTHEAST LOUISIANA. THESE STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE PERIOD...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A FEW STORMS MAY BE QUITE STRONG IN NATURE WITH THE POTENTIAL FOR HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...FIRST RESPONSE AND EMERGENCY MANAGEMENT AGENCIES SHOULD REMAIN ALERT FOR ADVERSE WEATHER CONDITIONS THROUGH TONIGHT AND RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AS SOON AS POSSIBLE. MSZ077-080>082-031100- HANCOCK-HARRISON-JACKSON-PEARL RIVER- 1140 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL MISSISSIPPI. .DAY ONE...REMAINDER OF TONIGHT SCATTERED AREAS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE MISSISSIPPI GULF COAST LATER TONIGHT. BRIEF EPISODES OF HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE PERIOD...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A FEW STORMS MAY BE QUITE STRONG IN NATURE WITH THE POTENTIAL FOR HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...FIRST RESPONSE AND EMERGENCY MANAGEMENT AGENCIES SHOULD REMAIN ALERT FOR ADVERSE WEATHER CONDITIONS LATER TONIGHT.
In the hours before
Special weather statement, Jun 2, 11:40 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1140 PM CDT WED JUN 2 2004 LAZ034>036-046>048-MSZ068-069-030600- AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE- WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1140 PM CDT WED JUN 2 2004 ...STRONG AND SEVERE THUNDERSTORMS MOVING SOUTHEAST TOWARD SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA... AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS....OVER CENTRAL AND NORTHEAST LOUISIANA...MOVING SOUTHEAST AROUND 30 MPH. THIS LINE WILL REACH WILKINSON COUNTY AND POINT COUPEE PARISH BETWEEN MIDNIGHT AND 1230 AM THURSDAY MORNING. STRONG GUSTY WINDS OF 40 TO 50 MPH WILL BE COMMON ALONG THE LINE OF STORMS WITH ISOLATED GUSTS EXCEEDING 60 MPH. THIS LINE OF THUNDERSTORMS WILL REACH THE NORTHERN PORTIONS OF BATON ROUGE AROUND 2 AM THURSDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT. 18
Special weather statement, Jun 3, 12:50 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1250 AM CDT THU JUN 3 2004 LAZ034>036-046>048-MSZ068-069-030700- AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE- WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1250 AM CDT THU JUN 3 2004 ...STRONG TO SEVERE THUNDERSTORMS MOVING INTO WILKINSON COUNTY MISSISSIPPI AND NORTHERN POINTE COUPEE PARISH LOUISIANA... AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO EXTREME SOUTHWEST MISSISSIPPI AND APPROACHING THE WESTERNMOST FLORIDA PARISHES. THIS SQUALL LINE IS PRODUCING WIND GUSTS COMMONLY BETWEEN 35 AND 50 MPH AS IT MOVES TO THE EAST NEAR 40 MPH. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THESE STORMS. THIS LINE OF THUNDERSTORMS WILL REACH THE NORTHERN PORTIONS OF BATON ROUGE AROUND 2 AM THIS THURSDAY MORNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT. 24
Special weather statement, Jun 3, 2:00 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 200 AM CDT THU JUN 3 2004 LAZ036>038-046>050-MSZ069-070-030800- AMITE-ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON- PIKE-ST HELENA-TANGIPAHOA-WEST BATON ROUGE- 200 AM CDT THU JUN 3 2004 ...STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS SOUTHERN MISSISSIPPI AND THE WESTERN FLORIDA PARISHES... AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM CENTREVILLE MISSISSIPPI TO WEST OF PORT ALLEN...MOVING EAST NEAR 40 MPH. WIND GUSTS OF 35 TO 50 MPH WILL BE POSSIBLE ALONG THIS SQUALL LINE ALONG WITH FREQUENT LIGHTNING AND BRIEF TORRENTIAL RAINFALL. THIS LINE OF THUNDERSTORMS WILL MOVE THROUGH AND EAST OF THE METRO BATON ROUGE BY 215 AM AND CONTINUE TO A MCCOMB TO DENHAM SPRINGS LINE AROUND 3 AM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT. 24
Local storm report, Jun 3, 3:14 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
314 AM CDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0239 AM TSTM WND DMG BATON ROUGE 30.45N 91.13W
06/03/2004 EAST BATON ROUGE LA FIRE DEPT/RESCUE
TREE DOWN ON RESIDENCE ON DEERFIELD LANE. SEVERAL POWER
LINES REPORTED DOWN.
0221 AM TSTM WND GST BATON ROUGE KBTR ARPT 30.53N 91.15W
06/03/2004 52 MPH EAST BATON ROUGE LA OFFICIAL NWS OBS
ASOS MEASURED.
&&
RJRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:53 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana | 22 min |
| Jun 3, 2:33 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 27 min |
| Jun 3, 2:58 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Iberville, Livingston, Saint Helena, Tangipahoa | 62 min |
| Jun 3, 3:21 AM CDT | Special Marine Warning | LIX | 114 min | |
| Jun 3, 4:11 AM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 34 min |
| Jun 3, 4:17 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 58 min |
| Jun 3, 4:30 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 3, 4:30 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 3, 6:03 AM CDT | Special Marine Warning | LIX | 117 min | |
| Jun 3, 6:42 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 3, 3:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| Jun 3, 3:10 PM CDT | Special Marine Warning | LIX | 50 min | |
| Jun 3, 3:21 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 39 min |
| Jun 3, 3:50 PM CDT | Special Marine Warning | LIX | 85 min | |
| Jun 3, 4:46 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 29 min |
| Jun 3, 5:30 PM CDT | Special Marine Warning | LIX | 90 min | |
| Jun 3, 6:23 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.